Universidad Complutense de Madrid
E-Prints Complutense

Large automorphism groups of hyperelliptic Klein surfaces

Impacto

Downloads

Downloads per month over past year



Bujalance, E. and Etayo Gordejuela, J. Javier (1988) Large automorphism groups of hyperelliptic Klein surfaces. Proceedings of the American Mathematical Society, 103 (3). pp. 679-686. ISSN 0002-9939

[img] PDF
Restringido a Repository staff only

231kB

Official URL: http://www.jstor.org/stable/2046834


URLURL Type
http://www.jstor.org/Organisation


Abstract

A bordered Klein surface of algebraic genus p has at most 12(p-1) automorphisms and this is attained for infinitely many values of p. Furthermore, for an infinity of values of p, the largest group of automorphisms of such a surface is $4(p+1)$ or 4p depending on whether the surface is orientable or not [{\it C. L. May}, Pac. J. Math. 59, 199- 210 (1975) and Proc. Am. Math. Soc. 63, 273-280 (1977]. \par Here the authors examine such surfaces which are additionally hyperelliptic and have automorphism groups of order exceeding 4(p-1). Using their characterization of hyperelliptic Klein surface via non- Euclidean crystallographic groups [Q. J. Math., Oxf. II. Ser. 36, 141-157 (1985)] the authors determine these automorphism groups, which are all dihedral or direct sums of a dihedral group and a cyclic group of order 2, and the corresponding topological type of the surface.


Item Type:Article
Uncontrolled Keywords:Fuchsian groups and their generalizations; Curves; Compact Riemann surfaces and uniformization
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:15766
Deposited On:26 Jun 2012 10:47
Last Modified:07 Aug 2018 07:22

Origin of downloads

Repository Staff Only: item control page